Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 16, NWS Albuquerque, NM

March 23, 2013

NWS Albuquerque, NM issued this wind advisory at Mar 23, 2013, 4:48 AM MDT. It took effect at Mar 23, 2013, 11:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2013, 4:48 AM MDT (10:48 UTC)
In effect from
Mar 23, 2013, 11:00 AM MDT
Expired
Mar 23, 2013, 8:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WWUS75 KABQ 231048
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 AM MDT SAT MAR 23 2013

...STRONG AND POSSIBLY DAMAGING WINDS TODAY FOR MANY LOCATIONS
EAST OF THE CONTINENTAL DIVIDE...

.STRONG NORTHWEST WINDS ASSOCIATED WITH A POWERFUL COLD FRONT AND
UPPER LEVEL STORM SYSTEM WILL BLAST INTO NORTHERN AND CENTRAL NEW
MEXICO TODAY. AREAS OF BLOWING DUST WILL SIGNIFICANTLY REDUCE
VISIBILITIES AT LOWER ELEVATIONS...ESPECIALLY ALONG AND SOUTH OF
I-40. IN THE FAR NORTHEAST AND NORTH CENTRAL LIGHT SNOW MAY RESULT
IN MINOR ACCUMULATIONS BUT WILL PRODUCE AREAS OF REDUCED
VISIBILITIES IN BLOWING SNOW...AND WIND CHILL VALUES WILL BE IN
THE TEENS.

NMZ530>532-534>538-231730-
/O.EXT.KABQ.HW.W.0003.130323T1700Z-130324T0200Z/
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
448 AM MDT SAT MAR 23 2013

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

* LOCATION...MUCH OF THE EASTERN PLAINS. 

* WINDS...WEST AND NORTHWEST 25 TO 45 MPH WITH GUSTS RANGING FROM
  55 TO 65 MPH...BECOMING NORTHWEST TO NORTH THIS AFTERNOON. 

* TIMING...WINDS WILL STRENGTHEN DURING THE MID TO LATE
  MORNING...THEN PEAK DURING THE AFTERNOON TO EARLY EVENING HOURS
  BEFORE SLOWLY DIMINISHING.

* VISIBILITY...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO 3
  MILES OR LESS. OVER UNION AND HARDING COUNTIES...LIGHT SNOW AT
  TIMES MAY RESULT IN AREAS OF REDUCED VISIBILITIES TO 3 MILES OR
  LESS...IN BLOWING SNOW.

* LOCAL IMPACTS...HAZARDOUS CROSSWINDS WILL INITIALLY IMPACT NORTH
  TO SOUTH ORIENTED ROADS...INCLUDING HIGHWAYS 54...70 AND 285 AS
  WELL AS STATE ROAD 402. AS WINDS SHIFT TO THE NORTH...EAST TO
  WEST ORIENTED ROADS WILL BE IMPACTED INCLUDING INTERSTATE 40 AND
  HIGHWAYS 64 AND 87. LIGHTWEIGHT AND UNSECURED OBJECTS MAY
  BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ506>508-511>515-518>529-533-539-540-231730-
/O.CON.KABQ.HW.W.0003.130323T1700Z-130324T0200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANTA FE METRO AREA-
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
448 AM MDT SAT MAR 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

* LOCATION...MUCH OF CENTRAL NEW MEXICO...INCLUDING THE MAJORITY
  OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS AND
  PLAINS...THE MIDDLE AND LOWER RIO GRANDE VALLEY INCLUDING THE
  ALBUQUERQUE AND SANTA FE METRO AREAS...AND PORTIONS OF THE WEST
  CENTRAL...NORTHWEST AND SOUTHWEST MOUNTAINS. 

* WINDS...NORTHWEST 25 TO 45 MPH WITH GUSTS RANGING FROM 55 TO 60
  MPH.

* TIMING...WINDS WILL STRENGTHEN MID TO LATE MORNING THEN PEAK
  DURING THE AFTERNOON HOURS BEFORE SLOWLY TAPERING OFF AFTER
  SUNSET.

* VISIBILITY...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO 3
  MILES OR LESS. AT THE HIGHER TERRAIN OF THE SANGRE DE CRISTO
  MOUNTAINS NEAR THE COLORADO BORDER AND EAST ALONG THE JOHNSON
  MESA...LIGHT SNOW MAY RESULT IN MINOR ACCUMULATIONS BUT WILL
  PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW.

* LOCAL IMPACTS...HAZARDOUS CROSSWINDS WILL IMPACT NORTH TO SOUTH ORIENTED
  ROADS...INCLUDING PORTIONS OF I-25 FROM THE SIERRA AND SOCORRO
  COUNTY LINE TO RATON PASS. LIGHTWEIGHT AND UNSECURED OBJECTS MAY
  BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ504-517-231730-
/O.NEW.KABQ.WI.Y.0016.130323T1700Z-130324T0200Z/
NORTHWEST HIGHLANDS-LOWER CHAMA RIVER VALLEY-
448 AM MDT SAT MAR 23 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* LOCATION...THE NORTHWEST HIGHLANDS AND LOWER CHAMA RIVER VALLEY. 

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 50 OR 55 MPH.

* TIMING...WINDS WILL STRENGTHEN DURING THE MORNING THEN PEAK
  DURING THE EARLY TO MID AFTERNOON HOURS BEFORE SLOWLY
  DIMINISHING. 

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN AREAS OF
  BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSS WINDS MAY BE ENCOUNTERED ON NORTH
  TO SOUTH ORIENTED HIGHWAYS SUCH AS HIGHWAYS 84 AND 285 AND WILL
  IMPACT HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
2 follow-up statements
651 
WWUS75 KABQ 231710
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1110 AM MDT SAT MAR 23 2013

...STRONG AND POSSIBLY DAMAGING WINDS TODAY FOR MANY LOCATIONS
EAST OF THE CONTINENTAL DIVIDE...

.STRONG WEST AND NORTHWEST WINDS ASSOCIATED WITH A POWERFUL COLD
FRONT AND UPPER LEVEL STORM SYSTEM WILL PEAK ACROSS NORTHERN AND
CENTRAL NEW MEXICO THIS AFTERNOON. AREAS OF BLOWING DUST WILL
SIGNIFICANTLY REDUCE VISIBILITIES AT LOWER ELEVATIONS...ESPECIALLY
ALONG AND SOUTH OF I-40. IN FAR NORTHEAST AND NORTH CENTRAL
PORTIONS OF THE AREA NEAR THE COLORADO BORDER...LIGHT SNOW MAY
RESULT IN MINOR ACCUMULATIONS BUT MAINLY WILL PRODUCE AREAS OF
REDUCED VISIBILITIES IN BLOWING SNOW WITH WIND CHILL VALUES WILL
BE IN THE TEENS.

NMZ506>508-511>515-518>529-533-539-540-240200-
/O.CON.KABQ.HW.W.0003.000000T0000Z-130324T0200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANTA FE METRO AREA-
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1110 AM MDT SAT MAR 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* LOCATION...MUCH OF CENTRAL NEW MEXICO...INCLUDING THE MAJORITY 
  OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS AND 
  PLAINS...THE MIDDLE AND LOWER RIO GRANDE VALLEY INCLUDING THE 
  ALBUQUERQUE AND SANTA FE METRO AREAS...AND PORTIONS OF THE 
  WEST CENTRAL...NORTHWEST AND SOUTHWEST MOUNTAINS. 

* WINDS...WEST TO NORTHWEST 25 TO 45 MPH WITH GUSTS RANGING FROM
  55 TO 60 MPH.

* TIMING...WINDS WILL THEN PEAK DURING THE AFTERNOON HOURS BEFORE
  SLOWLY TAPERING OFF AFTER SUNSET.

* VISIBILITY...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO 
  3 MILES OR LESS. AT THE HIGHER TERRAIN OF THE SANGRE DE CRISTO 
  MOUNTAINS NEAR THE COLORADO BORDER AND EAST ALONG THE JOHNSON 
  MESA...LIGHT SNOW MAY RESULT IN MINOR ACCUMULATIONS BUT WILL 
  MAINLY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW. 

* LOCAL IMPACTS...HAZARDOUS CROSSWINDS WILL IMPACT NORTH TO 
  SOUTH ORIENTED ROADS...INCLUDING PORTIONS OF I-25 FROM THE 
  SIERRA AND SOCORRO COUNTY LINE TO RATON PASS. LIGHTWEIGHT AND 
  UNSECURED OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ530>532-534>538-240200-
/O.CON.KABQ.HW.W.0003.000000T0000Z-130324T0200Z/
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
1110 AM MDT SAT MAR 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* LOCATION...MUCH OF THE EASTERN PLAINS.

* WINDS...WEST TO NORTHWEST 25 TO 45 MPH WITH GUSTS RANGING FROM 55
  TO 65 MPH.

* TIMING...WINDS WILL PEAK DURING THE AFTERNOON TO EARLY EVENING
  HOURS BEFORE SLOWLY DIMINISHING.

* VISIBILITY...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO 3
  MILES OR LESS. OVER NORTHERN UNION AND NORTHERN HARDING
  COUNTIES...LIGHT SNOW AT TIMES MAY RESULT IN AREAS OF REDUCED
  VISIBILITIES TO 3 MILES OR LESS...IN BLOWING SNOW.

* LOCAL IMPACTS...HAZARDOUS CROSSWINDS WILL INITIALLY IMPACT 
  NORTH TO SOUTH ORIENTED ROADS...INCLUDING HIGHWAYS 54...70 AND 
  285 AS WELL AS STATE ROAD 402. AS WINDS SHIFT TO THE NORTH... 
  EAST TO WEST ORIENTED ROADS WILL BE IMPACTED INCLUDING 
  INTERSTATE 40 AND HIGHWAYS 64 AND 87. LIGHTWEIGHT AND 
  UNSECURED OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ504-517-240200-
/O.CON.KABQ.WI.Y.0016.000000T0000Z-130324T0200Z/
NORTHWEST HIGHLANDS-LOWER CHAMA RIVER VALLEY-
1110 AM MDT SAT MAR 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* LOCATION...THE NORTHWEST HIGHLANDS AND LOWER CHAMA RIVER 
  VALLEY.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...WINDS WILL PEAK DURING THE EARLY TO MID AFTERNOON
  HOURS BEFORE SLOWLY DIMINISHING.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN AREAS OF 
  BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSS WINDS MAY BE ENCOUNTERED ON NORTH 
  TO SOUTH ORIENTED HIGHWAYS SUCH AS HIGHWAYS 84 AND 285 AND 
  WILL IMPACT HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
973 
WWUS75 KABQ 240156
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
756 PM MDT SAT MAR 23 2013

...STRONG WINDS WILL GRADUALLY WEAKEN THROUGH EARLY EVENING...

.STRONG WINDS WILL GRADUALLY DIMINISH ACROSS EASTERN NEW MEXICO
THROUGH EARLY EVENING AS THE STORM SYSTEM PRODUCING THE WINDS
SHIFTS SOUTHEASTWARD INTO OKLAHOMA. A BACK DOOR COLD FRONT
BARRELING SOUTHWARD WILL CAUSE GUSTY WINDS TO LINGER LONGEST
ACROSS THE FAR EASTERN PLAINS.

NMZ506>508-511>515-518>529-533-539-540-240300-
/O.EXP.KABQ.HW.W.0003.000000T0000Z-130324T0200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANTA FE METRO AREA-
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
756 PM MDT SAT MAR 23 2013

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE THREAT OF HAZARDOUS WIND SPEEDS HAS DIMINISHED...SO THE HIGH
WIND WARNING WILL BE ALLOWED TO EXPIRE. NORTH OR NORTHWEST WIND
GUSTS NEAR 40 MPH WILL CONTINUE TO BE POSSIBLE ALONG THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN UNTIL MID EVENING.

$$

NMZ530>532-534>538-240300-
/O.EXP.KABQ.HW.W.0003.000000T0000Z-130324T0200Z/
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
756 PM MDT SAT MAR 23 2013

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE THREAT OF WIDESPREAD HAZARDOUS WINDS IS DECREASING SO THE HIGH
WIND WARNING WILL BE ALLOWED TO EXPIRE.  NORTH WIND GUSTS NEAR 45
MPH WILL CONTINUE UNTIL MID EVENING...ESPECIALLY ACROSS THE
SOUTHEAST PLAINS WHERE A BACK DOOR COLD FRONT WILL CROSS FROM THE
NORTH. IN UNION COUNTY...BLOWING SNOW WILL CONTINUE TO DROP
VISIBILITY TO AROUND 1 MILE AT TIMES UNTIL 10 PM MDT.

$$

NMZ504-517-240300-
/O.EXP.KABQ.WI.Y.0016.000000T0000Z-130324T0200Z/
NORTHWEST HIGHLANDS-LOWER CHAMA RIVER VALLEY-
756 PM MDT SAT MAR 23 2013

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

HAZARDOUS WINDS HAVE DIMINISHED...SO THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

44/42

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 23, 3:30 AM MDT, 1 hour 18 minutes earlier.

Area forecast discussion, Mar 23, 3:30 AM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 AM MDT SAT MAR 23 2013

.DISCUSSION...
FORECAST MORE OR LESS ON TRACK WITH EXPECTATIONS FOR A HIGH WIND
EVENT ALONG/EAST OF THE CENTRAL MT CHAIN. NOT AS MUCH CONFIDENCE
WEST OF THE CENTRAL MT CHAIN WITH GUIDANCE SHOWING SOME DECREASES IN
FORECAST WIND SPEEDS...AND FEEL SOME AREAS MAY TURN OUT TO BE HIGH
END WIND ADVY WHEN IT/S ALL OVER. THAT SAID...WENT AHEAD AND ADDED
THE LOWER CHAMA RIVER VALLEY AND NORTHWEST HIGHLANDS TO A WIND
ADVISORY.

A MORE TROUBLESOME SPOT APPEARS TO BE THE FAR NORTHEAST WHERE THERE
IS SOME POTENTIAL FOR SNOW ACCUMULATIONS. CURRENT GUIDANCE HAS
BACKED OFF ON THE QPF/SNOWFALL AMOUNTS AS WELL AS POPS WITH THE
HIGHER QPF FORECAST FOR THE PANHANDLES TO OUR EAST.  GRID TOTAL SNOW
AMOUNTS GENERALLY IN THE 1-2 INCH RANGE FOR THE RATON TO CLAYTON
CORRIDOR THROUGH TONIGHT BUT CONFIDENCE ISN/T GREAT ENOUGH TO MAKE
THE SWITCH TO A WINTER HIGHLIGHT VERSUS THE HIGH WIND WARNING...AT
LEAST FOR NOW.  SO WILL MENTION THE POTENTIAL FOR REDUCED
VISIBILITIES IN BLSN AND WIND CHILLS IN THE TEENS TO MID 20S IN THE
NPW. OTHERWISE...WIND ABOUT READY TO SHIFT AT KCAO ATTM AND
NAM12/RUC FORECAST SFC GRADIENT SHOW A MARKED INCREASE BY MIDDAY.
THEREFORE HAVE MOVED THE START TIME OF THE HIGH WIND WARNING TO 11
AM FOR THE EASTERN PLAINS.

GUIDANCE TEMPERATURES FOR TONIGHT KEEP GETTING A LITTLE COLDER...SO
EXPECT A HARD FREEZE TONIGHT FOR NEARLY EVERY LOCALE. NOT QUITE AS
COLD SUNDAY NIGHT BUT STILL COLD ENOUGH FOR ANOTHER HARD FREEZE.

ANOTHER REINFORCEMENT OF COLD AIR SUNDAY NIGHT INTO MONDAY...WHICH
MODELS STILL INDICATE COULD GENERATE A PERIOD OF LOW LEVEL UPSLOPE
INTO THE EAST SLOPES OF THE SANGRE DE CRISTO MTS AND POSSIBLY
SANDIA/MANZANO MTS. NOT TOO KEEN ON A LONG LIVED EAST WIND INTO THE
ABQ METRO AT THIS TIME AS IT MAY BE TOO SHALLOW AND WILL HAVE TO
FIGHT THE BRISK NW FLOW ALOFT. THERE MAY BE BETTER POTENTIAL FOR
ACCUMULATING SNOW OVER THE SANGRE DE CRISTO MTS AND INTO THE
NORTHEAST HIGHLANDS/PLAINS BUT MODEL RH VALUES AREN/T THAT GREAT.

THEREAFTER A WARM UP INTO THE MIDDLE/LATE PORTION OF NEXT WEEK THEN
POSSIBLY A DECENT STORM SYSTEM FOR NEXT WEEKEND.

&&

.FIRE WEATHER...
RED FLAG WARNINGS ARE IN EFFECT FOR ALL OF NORTHERN AND CENTRAL NEW
MEXICO TODAY WITH SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS
EXPECTED THIS AFTERNOON. DECIDED TO ADD ZONE 102 INTO THE RED FLAG
WARNING...MAINLY FOR AREAS BELOW 7500 FEET.  DEWPOINTS ARE EXPECTED
TO CRATER THIS AFTERNOON ACROSS ALL BUT THE FAR NORTHEAST.
THUS...DESPITE THE BELOW NORMAL TEMPERATURES...RELATIVE HUMIDITIES
WILL STILL PLUMMET BELOW 15 PERCENT.  ADDITIONALLY...MORE THAN 5
HOURS OF SINGLE DIGIT HUMIDITIES ARE EXPECTED IN MUCH OF THE RIO
GRANDE VALLEY AND ACROSS SOUTHERN PORTIONS OF THE EAST CENTRAL
PLAINS. WEST TO NORTHWEST WINDS BEHIND THE PACIFIC FRONT WILL BE
VERY STRONG...WITH GUSTS TO 50 AND 60 MPH COMMON...AS IT RACES EAST
ACROSS THE STATE.  MEANWHILE...ACROSS THE NORTHEAST...A BACK DOOR
COLD FRONT IS ALREADY MOVING INTO THE AREA. THIS FRONT SHOULD GET
HELD UP FOR MUCH OF THE MORNING/EARLY AFTERNOON AS THE STRONG
DOWNSLOPING WITH THE PACIFIC FRONT KEEPS IT AT BAY. RELATIVE
HUMIDITIES ACROSS THE FAR NORTHEAST BEHIND THE FRONT WILL BE MUCH
HIGHER...GENERALLY IN THE 30 TO 50 PERCENT RANGE. SOME SNOW WILL
ALSO BE POSSIBLE. NONETHELESS... SOUTHERN PORTIONS OF ZONES 103 AND
104 ARE STILL EXPECTED TO SEE SEVERAL HOURS OF CRITICAL CONDITIONS.
THE BACK DOOR FRONT WILL MAKE A STRONGER PUSH LATE THIS AFTERNOON
AND EVENING ACROSS THE PLAINS.  TEMPERATURES WILL DROP QUICKLY
BEHIND THE FRONT...BUT WINDS WILL STAY STRONG AS THEY SWITCH TO A
NORTHERLY DIRECTION...THROUGH THE EARLY EVENING.

MUCH COOLER AIR WILL BE FILTERING INTO THE STATE TODAY AND TONIGHT.
LOW TEMPERATURES TONIGHT WILL BE SUB-FREEZING IN ALL LOCATIONS...
ROUGHLY 5 TO 20 DEGREES BELOW NORMAL. RELATIVE HUMIDITY RECOVERIES
WILL BE FAIR ACROSS MUCH OF THE WEST AND CENTRAL AREAS...BUT
EXCELLENT RECOVERIES ARE EXPECTED ACROSS THE EAST.

MUCH LESS WIND IS EXPECTED FOR SUNDAY...BUT IT WILL STILL BE BREEZY
ACROSS THE NORTHWEST HALF OF THE STATE.  TEMPERATURES WILL BE 10 TO
25 DEGREES BELOW NORMAL...BUT CENTRAL AND WESTERN AREAS WILL REMAIN
DRY...WITH HUMIDITIES BELOW 15 PERCENT. MAY SEE A WEAK EAST CANYON
WIND IN THE RIO GRANDE VALLEY SUNDAY NIGHT/EARLY MONDAY...AS TODAYS
BACK DOOR FRONT GETS REINFORCED A BIT AND MIGRATES WESTWARD.

BELOW NORMAL TEMPERATURES WILL CONTINUE ON MONDAY BEFORE ZONAL FLOW
TAKES SHAPE OVER THE STATE ON TUESDAY...AND THE WARMING TREND WILL
BEGIN.  BY WEDNESDAY...MOST AREAS WILL BE NEAR TO ABOVE NORMAL.

VERY GOOD TO EXCELLENT VENTILATION LOOKS TO BE ON TAP FOR MUCH OF
THIS WEEKEND AND THE FIRST HALF OF THE WORK WEEK...WITH THE
EXCEPTION OF MONDAY...WHERE IT DIPS INTO THE FAIR/GOOD CATEGORIES.

EXTENDED MODELS SUGGEST A STORM SYSTEM MAY BE BREWING FOR THE
WEEKEND OR EARLY NEXT WEEK...WITH AT LEAST SOME HOPE OF
PRECIPITATION. STAY TUNED.

&&

.AVIATION...
06Z TAF CYCLE
WINDS HAVE DIMINISHED ACROSS A VAST MAJORITY OF THE AREA BUT
BREEZY CONDITIONS STILL EXIST. ADDED LLWS TO KABQ SINCE WEST
WINDS PER LATEST RADAR WIND PROFILE ARE QUITE STRONG RIGHT OFF
THE DECK AROUND 1500FT AND WE HAVE BECOME SOUTHERLY IN LATEST
OBS. TONIGHT WILL BE RELATIVELY QUIET OVERALL BEFORE THE MAIN
IMPACT PERIOD DEVELOPS BY MID MORNING SATURDAY. OVERALL MADE
LITTLE CHANGE TO 06Z TAF ISSUANCE WITH EXCEPTION OF PINPOINTING
LOWER VSBYS TO IFR FOR AREAS LIKE KTCC AND KROW. THE HIGHEST
CONFIDENCE FOR STRONG NW WINDS WILL BE ALONG AND TO THE LEE OF
NORTH-SOUTH ORIENTED MT RANGES WHERE A FEW GUSTS TO 55 KTS ARE
POSSIBLE BTWN 18-00Z. A BACK DOOR COLD FRONT WILL CREATE A
DRAMATIC NORTHERLY WIND SHIFT ACROSS THE PLAINS BY MID TO LATE
AFTERNOON. SOME LIGHT SNOW WILL ALSO DEVELOP OVER THE FAR NE
CORNER OF THE STATE BEHIND THE BACK DOOR COLD FRONT. WINDS WILL
DIMINISH AFTER SUNSET BUT REMAIN BREEZY. GUYER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  44  15  45  19 /   0   5   5   5
DULCE...........................  39  10  41  13 /   5  10  10  20
CUBA............................  41  11  42  15 /   5   5  10   5
GALLUP..........................  44  10  49  14 /   0   0   5   0
EL MORRO........................  44  13  48  18 /   0   0   5   0
GRANTS..........................  46  15  50  16 /   0   0   5   0
QUEMADO.........................  49  18  52  19 /   0   0   5   0
GLENWOOD........................  64  28  60  28 /   0   0   5   0
CHAMA...........................  32   1  34   6 /  10  20  20  20
LOS ALAMOS......................  43  13  44  19 /   5   5  10  10
PECOS...........................  41  11  41  14 /   5   5  10  10
CERRO/QUESTA....................  38   6  40   8 /  10  20  20  30
RED RIVER.......................  29  -1  31   5 /  30  20  20  40
ANGEL FIRE......................  31   3  33   7 /  20  20  20  40
TAOS............................  37   8  41  13 /   5  10  10  20
MORA............................  36   8  37  10 /   5  10  10  30
ESPANOLA........................  45  13  47  22 /   5   5   5  10
SANTA FE........................  43  12  44  17 /   5   5   5  10
SANTA FE AIRPORT................  46  14  48  19 /   5   0   5   5
ALBUQUERQUE FOOTHILLS...........  47  18  47  23 /   0   0   5   0
ALBUQUERQUE HEIGHTS.............  52  24  51  29 /   0   0   5   0
ALBUQUERQUE VALLEY..............  53  19  52  28 /   0   0   5   0
ALBUQUERQUE WEST MESA...........  50  21  51  29 /   5   0   5   0
LOS LUNAS.......................  56  25  56  28 /   0   0   5   0
RIO RANCHO......................  49  23  51  28 /   5   0   5   0
SOCORRO.........................  61  28  58  29 /   0   0   5   0
SANDIA PARK/CEDAR CREST.........  45  15  46  18 /   5   0   5   5
TIJERAS.........................  47  17  47  19 /   0   0   5   5
MORIARTY/ESTANCIA...............  47  11  46  16 /   0   0   5  10
CLINES CORNERS..................  45  14  44  15 /   0   0   5  10
GRAN QUIVIRA....................  52  19  51  21 /   0   0   5   0
CARRIZOZO.......................  59  23  51  26 /   0   0   0   0
RUIDOSO.........................  53  25  43  25 /   0   0   0   0
CAPULIN.........................  37   6  31  10 /  40  40  20  30
RATON...........................  39   9  36  12 /  30  30  10  30
SPRINGER........................  41   9  37  15 /  20  20  10  30
LAS VEGAS.......................  40   7  38  11 /   5   5   5  20
CLAYTON.........................  40  13  37  14 /  30  40  10  20
ROY.............................  45  11  36  14 /  10  20  10  20
CONCHAS.........................  53  14  43  17 /   5   5   5  10
SANTA ROSA......................  53  16  43  17 /   0   0   5  10
TUCUMCARI.......................  56  15  43  17 /   0   5   5  10
CLOVIS..........................  61  19  44  21 /   5   5   5   5
PORTALES........................  63  19  45  21 /   0   0   5   5
FORT SUMNER.....................  60  19  48  21 /   0   0   5   5
ROSWELL.........................  74  29  53  27 /   0   0   0   0
PICACHO.........................  65  22  50  24 /   0   0   0   0
ELK.............................  61  21  48  24 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ506>508-511>515-518>540.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ101>109.

WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ504-517.

&&
Hazardous weather outlook, Mar 22, 6:00 AM MDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI MAR 22 2013

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT FRI MAR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG AND POSSIBLY DAMAGING NORTHWEST WINDS ARE LIKELY SATURDAY
ESPECIALLY ALONG AND EAST OF INTERSTATE 25 AND ALONG AND SOUTH OF
INTERSTATE 40...WHERE LOCAL AREAS OF REDUCED VISIBILITIES IN BLOWING
DUST ARE POSSIBLE. IN ADDITION...MUCH COLDER AIR WILL PLUNGE INTO
THE REGION...WITH A HARD FREEZE LIKELY BOTH SATURDAY AND SUNDAY
NIGHT.  ACCUMULATING SNOW SATURDAY INTO SUNDAY MAY BE CONFINED TO
THE HIGH TERRAIN OF THE NORTHERN MOUNTAINS NEAR THE COLORADO
BORDER...BUT GUSTY WINDS MAY RESULT IN REDUCED VISIBILITIES IN
BLOWING SNOW AND IMPACT TRAVEL IN THAT AREA.

SNOWFALL ACCUMULATIONS ARE POSSIBLE FROM THE SANGRE DE CRISTO
MOUNTAINS OVER THE NORTHEAST HIGHLANDS AND PLAINS SUNDAY NIGHT INTO
MONDAY NIGHT AS ANOTHER DISTURBANCE CLIPS THAT PART OF THE STATE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND IMPACTS OR SNOWFALL AMOUNTS
TO THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

Nearby

Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.